Pfizer booster causes similar side effects to second dose, study says

More On:

pfizer

Study reveals which COVID vax may be most effective against Delta variant

Here’s how much of US population is fully vaccinated against COVID

One dose of Pfizer vaccine may protect COVID-19 victims from reinfection: study

Feds look to speed up full approval of Pfizer vaccine

Most people who receive Pfizer’s booster shot experienced similar or fewer side effects to the second dose — with the most common symptom just soreness at the injection site, according to a new study.

Around 88 percent of participants who received a third dose of Pfizer in Israel reported feeling “similar or better” than how they felt after the second shot, according to a study conducted by Clalit, the country’s largest health provider.

The preliminary findings released Sunday come from more 4,500 people who received the booster shot between July 30 to Aug. 1.

About 31 percent reported side effects such as pain or swelling in the area of the injection site.

Another 0.4 percent said they suffered from difficulty breathing, while 1 percent said they sought out medical care due to one or more side effects, the report said.

Israel began administering the booster shots about 10 days ago to people over age 60 in an effort to contain the spread of the highly contagious Delta variant.

Ran Balicer, Clalit’s chief innovation officer, said that although the results from the study are “initial and self-reported,” it suggests that the third dose in most cases had similar side effects to earlier doses.

“Although we do not yet have long-term research on the efficacy and safety of the third booster dose, for the personal risk management of any person aged 60 plus, these findings continue to point to the benefit of immunization now, along with careful behavior among adults and avoiding gathering in closed spaces,” Balicer said.

With Post wires

Share this article:

Source: Read Full Article